This term at University has been undeniably difficult and taken its toll on my anxiety. Not only am I now in second year so the modules are more challenging and require a great deal more reading and studying, but health issues concerning members of my family and my friends have caused it to go a bit haywire. Panic attacks on the daily, poor sleep, weight gain- you name it, ya girl had it. I felt like a snowglobe that had been shaken up, and even once the initial events resolved themselves, all my glittery bits of snow hadn’t quite settled yet.
Fortunately, I managed to get help from my University. They have given me an extra week to complete my essays from now until the end of my degree, allowed me to have extra time in my exams and get to do them in a small private room rather than a large exam hall, and have let all of my tutors know what is going on. All I had to do was submit a letter from my doctor as proof that I have been suffering with Anxiety for over a year (of course, most people suffer with spouts of anxiety, especially while at uni. They want to make sure that only the people suffering with the long-term condition are granted this extra help). It really has taken such a weight off of my shoulders and given me more confidence with my degree.
About 2 weeks ago I started on Prozac (Fluoxetine in the UK). I was hoping to start it sooner however my doctor warned that some people can react badly to it initially and get even more anxious so he suggested waiting until I got home to start it. I am on 20mg and I simply take one a day. My anxiety has been low since then but this may only be because it coincided with Christmas which is my favourite time of year. Prozac, different from my previous medication which only deals to alleviate symptoms of anxiety, is more of a mood stabiliser. On my other medication which I have been on for years it may stop my body from being physically anxious (high heart rate, sweating, shaking), whereas hopefully this will stop me from feeling so anxious in the first place!
There are meant to be some side effect to Prozac (hence the very clever pun in the title- thank you). It can be addictive, cause weight gain/loss, make you nauseous, increase anxiety in the first few weeks, suicidal thoughts, dizziness, etc. But I was so tired of being scared all of the time that I had to try it! Plus, the two women on the podcast I listen to (Adult Sh1t- give it a go, it is very funny and informative) are both on it and claim it is the best thing that has happened for them. The GP I had was very good and I have an appointment to see him again in a few days as he wants to check up on me before we continue with the medication, so I will give you all an update. Prozac is mean to take 6-8 weeks to fully get into your system and feel the full effects, so when I do notice anything I will let you know!
I just wanted to update you all on my little journey, and also explain why I was not able to write as much as I wanted to. If you have any questions or comments or advice for me then please do let me know! I would love to hear your experiences.
Lots of Love, Evie x